Differential and Integral Equations

Fredholm alternative and solution regularity for time-periodic hyperbolic systems

Irina Kmit and Lutz Recke

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper concerns linear first-order hyperbolic systems in one space dimension of the type $$ \partial_tu_j + a_j(x,t)\partial_xu_j + \sum\limits_{k=1}^nb_{jk}(x,t)u_k = f_j(x,t),\; x \in (0,1),\; j=1,\ldots,n, $$ with periodicity conditions in time and reflection boundary conditions in space. We state a non-resonance condition (depending on the coefficients $a_j$ and $b_{jj}$ and the boundary reflection coefficients), which implies Fredholm solvability of the problem in the space of continuous functions. Further, we state one more non-resonance condition (depending also on $\partial_ta_j$), which implies $C^1$-solution regularity. Moreover, we give examples showing that both non-resonance conditions cannot be dropped, in general. Those conditions are robust under small perturbations of the problem data. Our results work for many non-strictly hyperbolic systems, but they are new even in the case of strict hyperbolicity.

Article information

Source
Differential Integral Equations Volume 29, Number 11/12 (2016), 1049-1070.

Dates
First available in Project Euclid: 13 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.die/1476369329

Mathematical Reviews number (MathSciNet)
MR3557311

Zentralblatt MATH identifier
06674873

Subjects
Primary: 35B10: Periodic solutions 35L40: First-order hyperbolic systems 47A53: (Semi-) Fredholm operators; index theories [See also 58B15, 58J20]

Citation

Kmit, Irina; Recke, Lutz. Fredholm alternative and solution regularity for time-periodic hyperbolic systems. Differential Integral Equations 29 (2016), no. 11/12, 1049--1070. https://projecteuclid.org/euclid.die/1476369329.


Export citation